My experience dealing with Dr Woolcock is similar to previous complaints. Dr Woolcock does not have the capacity to understand that administering more medication will cause more cognitive dysfunctions and ultimately irreversible brain damage with neuroleptic and benzodiazepines drugs. My brother is being treated at St Charles hospital, has been getting worse in terms of attention and focus – he lost interest in life and feeling depressed. When I asked him how he feels, he always reply, I feel sleepy all the time, tired and lethargic. He said, I was taking one medication once a day when I was in the community now they put me on 3 drugs, increased my dosag and taking them 3 times a day. I feel numb most of the time and drossy. I told my parents that they should request a replacement of this psychiatrist as clearly she thinks high dosag of meds is appropriate for most patients from what I can see from other complaints. My brother was a lively and happy person but now I see him mentally deteriorating from these harmful meds she put him on several times a day which clearly causing his cognitive impairment. Dr Woolcock’s treatment of his condition schizophrenia was to refer him to a rehab to gain life skills even though he’s been living with his girlfriend for many years and fully able and capable of doing normal daily chores. The rehab was refused. Dr Woolcock should be banned from practicing psychiatry. She’s obviously out of touch with the side effects of these meds that she prescribing and she has the audacity to say in my brother’s review – he is deteriorating since he was admitted – perhaps she needs to reduce his dosage and encourage him being active instead of limiting his leave. My parents have written to hospital managers requesting her replacement immediately as they too felt she was harsh on him. We requested his meds to be reviewed but Dr Woolcock thinks she does not need to listen to parents or family about his meds. Now we asked for a second opinion to review his meds. Dr Woolcock is a disaster to have as a psychiatrist, her treatment and diagnosis are flawed and out of touch with modern psychiatry.
I am a carer to a patient at St Charles Hospital where he is being treated by Dr Woolcock. Dr Woolcock tends to increase dosages and loves to recommend rehabs. I sat in many reviews and the way she talks to patients is not very encouraging. She tends to criticise and constantly remind the patient of their symptoms and therefore they are still ill even when nurses praise the patient. I found her detached from reality and comes across as inexperienced with real life situation and how to handle crisis. I do not wish for anyone to be treated by her - her lack of knowledge about the side effects of meds. My boy kept telling me I can't open my eyes - I feel so weak from all this meds they keep giving me. When I asked her, if it was necessary, she did not reply. I had a second opinion and the doctor felt it was too much for the brain to process these meds. Final word, ask for a replacement if you see her name as a consultant.
We requested her replacement as our son's psychiatrist, in her care between 2009-11. She increased his benzodiazepine dosage, which his father, a medical doctor, decreased gradually over holidays, disregarding the 'rebound effect' and our written requests, she never felt she had to talk to parents, esp. as his diagnosis was ASD (she should know about his past since childhood), when father asked for an appointment, she said they could talk on the phone, when mother asked for an appointment after 2 years, she said on meeting her that that meeting was unnecessary and there was nothing to discuss, she was not at all knowledgeable about his condition (ASD) trying to take him back to the wrong diagnosis of schizophrenia (a clear medical error of many years affecting him adversely), apparently ignoring the subtle differences of symptoms between the two (Tom Berney 2004), disregarding the diagnosis of AS only by world leading authority/ASD specialist. Since he was taken off her care, and once withdrawn from benzodiazepines, from a person of ca78IQ, according to various psychological tests she had arranged for him, and from having the appearance of someone with "learning disabilities" (verbatim in her report) and someone who was almost lethargic and posed risk to children and young women (benzodiazepines cause disinhibition), he became a composed person, reactivated his UCAS application, did a foundation course and is now studying at university Maths and Computer Science, doing quite well, showing amazing power of concentration when at a task, though his ability to read his computer science books for hours on end, as he used to before his breakdown, has probably been affected (cognitive impairment) due to the wrongly prescribed antipsychotic and tranquillising (benzodiazepines, etc.) medication for over 15 years on the erstwhile wrong diagnosis of schizophrenia. Dr. Woolcock's treatment of his condition was to refer him to MAPPA, though he was not an offender (and was refused), and going down the forensic path for him, while refusing to wean him of benzodiazepines (which should have been her first priority to combat his disinhibition) known for their capacity to cause cognitive dysfunction, mental and behavioural abnormalities and disinhibition. We have been appreciative of all other psychiatrists caring for him.
Short link to review Dr Claire Woolcock: http://iwgc.net/efllc